MAUDE Adverse Event Report: ST PAUL MEDFUSION 3500 PUMP; PUMP, INFUSION

ST PAUL MEDFUSION 3500 PUMP; PUMP, INFUSION
Model Number 3500
Medical Device Problem Codes Device Alarm System (1012); Mechanical Problem (1384)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device exhibited a check syringe plunger sensor error when turned on.It is unknown if there was patient involvement, no adverse patient effects were reported.
 
Additional Manufacturer Narrative
Other, other text: b3: unknown; no information has been provided to date.One device was returned for evaluation.Visual inspection revealed no appearance of any physical damage.Review of event history logs confirmed the reported check syringe plunger sensor error.Functional testing was able to duplicate the error and revealed the check syringe plunger sensor error occurred intermittently when the plunger assembly was pushed all the way in the side of the device.The root cause of the reported issue was determined to be due to the plunger holders resting on the flange holder when fully retracted, causing "check syringe plunger sensor" error to trigger.Preventative maintenance was performed and the device passed all functional tests with the plunger drive moved out slightly from the pump housing.The products history records were reviewed and there were no non-conformances nor service-related issues that would have resulted in the reported complaint.

Brand Name
MEDFUSION 3500 PUMP
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key18042299
Report Number3012307300-2023-10076
Device Sequence Number15319802
Product Code FRN
UDI-Device Identifier10610586043017
UDI-Public10610586043017
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K111386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3500
Device Catalogue Number3500-0600-82
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown